Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Have PCOD and Hypothyroidism. Having shorter cycle. Was put on Meprate. Periods have started light. Suggest?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
Hi - I have PCOD and Hypothyroidism which is controlled with medication. I have always had irregular and delayed periods (average 45-50 days). I had a baby (normal delivery) in 2011 after which my periods were fairly regular. However from December 2012, I started having shorter cycles - 19 days, then 15 days and then 13 days. My doctor put me on Meprate from the 13th day for 10 days. Last three months on Meprate, my periods started the day after I finished the course. This time however my periods have started (light) on the 9th day of Meprate itself. What could be the issue?
Posted Tue, 30 Jul 2013 in Menstruation and Miscarriage
 
 
Answered by Dr. Sree Gouri SR 14 minutes later
Hi,
Thanks for the query.

The possible causes for your light bleeding are:
-Either missing the pill or altering the time of intake of pill.
-Insufficient dosage.
-Hormonal fluctuation due to PCOD and hypothyroidism.

So, if missing the pill or alteration of the time is the cause for your spotting, avoid that in future.
If you got spotting in-spite of taking the pills correctly, once consult gynecologist and get examined to find out the present status of PCOD.
If she advices repeat hormonal profile including thyroid profile.
Depending on that you can alter your tablet dosages, which can possibly help to prevent inter-menstrual spotting.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Have PCOD and Hypothyroidism. Having shorter cycle. Was put on Meprate. Periods have started light. Suggest? 6 minutes later
Hi

For now should I continue the Meprate dosage for this cycle ( I have two more tablets to complete the dose) or should I stop and let the periods continue?

Rgds
NN
 
 
Answered by Dr. Sree Gouri SR 5 minutes later
Hi,

As the bleeding started already you can stop the tablets now. And in the next cycle you can start new course after consulting your doctor.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Have PCOD and Hypothyroidism. Having shorter cycle. Was put on Meprate. Periods have started light. Suggest? 23 hours later
I have secured an appointment with my doctor for tomorrow. What should I check about specifically?
Is this a common problem or should I be worried about it?
 
 
Answered by Dr. Sree Gouri SR 27 minutes later
Hi,

PCOD, hypothyroidism etc. are common problems nowadays. So no need to worry.
After consulting your doctor you have to undergo general examination and systemic examination and have to be get checked for:
-Weight
-Blood pressure, hemoglobin, blood sugar levels.
-Hormonal profile including estrogen, progesterone, FSH and LH, thyroid profile.
-Ultrasound.
These are the advisable investigations to you, after examination your doctor can add few investigations and can also deduct few.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor